Alert archive / Wisconsin / Small Craft Advisories in 2020

Small Craft Advisory 76, NWS Milwaukee, WI

September 16, 2020

NWS Milwaukee, WI issued this small craft advisory at Sep 16, 2020, 2:58 AM CDT. It took effect at Sep 17, 2020, 1:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2020, 2:58 AM CDT (07:58 UTC)
In effect from
Sep 17, 2020, 1:00 AM CDT
Expired
Sep 17, 2020, 4:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

495 
WHUS73 KMKX 160758
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
258 AM CDT Wed Sep 16 2020

LMZ643-644-161600-
/O.NEW.KMKX.SC.Y.0076.200917T0600Z-200917T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
258 AM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves of 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From 1 AM to 10 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-161600-
/O.NEW.KMKX.SC.Y.0076.200917T0600Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 AM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves of 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 1 AM to 4 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
6 follow-up statements
595 
WHUS73 KMKX 161422
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
922 AM CDT Wed Sep 16 2020

LMZ643-644-162230-
/O.CON.KMKX.SC.Y.0076.200917T0600Z-200917T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
922 AM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From 1 AM to 10 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-162230-
/O.CON.KMKX.SC.Y.0076.200917T0600Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
922 AM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 1 AM to 4 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
599 
WHUS73 KMKX 162106
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
406 PM CDT Wed Sep 16 2020

LMZ643-644-170515-
/O.CON.KMKX.SC.Y.0076.200917T0600Z-200917T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
406 PM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet
  expected.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From 1 AM to 10 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-170515-
/O.CON.KMKX.SC.Y.0076.200917T0600Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
406 PM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet
  expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 1 AM to 4 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
787 
WHUS73 KMKX 170153
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
853 PM CDT Wed Sep 16 2020

LMZ643-644-171000-
/O.CON.KMKX.SC.Y.0076.200917T0600Z-200917T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
853 PM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse.

* WHEN...From 1 AM to 10 AM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ645-646-171000-
/O.CON.KMKX.SC.Y.0076.200917T0600Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
853 PM CDT Wed Sep 16 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT
THURSDAY...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...From 1 AM to 4 PM CDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
847 
WHUS73 KMKX 170811
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
311 AM CDT Thu Sep 17 2020

LMZ643-644-170915-
/O.CAN.KMKX.SC.Y.0076.000000T0000Z-200917T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
311 AM CDT Thu Sep 17 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Waves are not expected to rise above 4 feet into this morning.
Thus, the Small Craft Advisory has been cancelled.

$$

LMZ645-646-171615-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
311 AM CDT Thu Sep 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Wood
617 
WHUS73 KMKX 171444
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
944 AM CDT Thu Sep 17 2020

LMZ645-646-172100-
/O.CON.KMKX.SC.Y.0076.000000T0000Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
944 AM CDT Thu Sep 17 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...Waves 3 to 4 feet.

* WHERE...Nearshore Waters from North Point Lighthouse to 
  Winthrop Harbor IL.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
341 
WHUS73 KMKX 172044
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
344 PM CDT Thu Sep 17 2020

LMZ645-646-172145-
/O.EXP.KMKX.SC.Y.0076.000000T0000Z-200917T2100Z/
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
344 PM CDT Thu Sep 17 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

The Small Craft Advisory is set to expire at 4pm today as waves
have calmed a bit however, winds tonight will pick up some and 
turn a bit more northwest and waves will increase to 4-5 feet 
from Sheboygan to Winthrop Harbor so a new Small Craft Advisory 
will likely be needed through Friday morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 10:01 PM CDT, 4 hours 57 minutes earlier.

Area forecast discussion, Sep 15, 10:01 PM CDT, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1001 PM CDT Tue Sep 15 2020

.UPDATE...
(Issued 1001 PM CDT Tue Sep 15 2020)

Low pressure over ern Ontario will continue to deepen as it moves
into Quebec Wed AM. The trailing cold front will move across srn
WI from late morning into the middle afternoon hours. Some broken
cloud cover is expected with the frontal passage, but no pcpn
should occur. Lake effect clouds will then stream off of Lake MI
when boundary layer winds become nely during the evening. Lake
effect rain showers may have to be added to later forecasts for
Wed nt.

Gehring

&&

.SHORT TERM...
(Issued 257 PM CDT Tue Sep 15 2020)

Tonight and Wednesday:

Southwest flow will continue as low pressure moves across Ontario.
Skies will be mostly clear for most of the night. Temperatures will
be warm with breezy southwest winds, before a cold front moves
through midday. Cloud cover will increase with the front. Some
models are showing some showers, but don't expect any precipitation
as soundings are pretty dry with the exception of a low cloud layer.
Winds will become northwest in the afternoon behind the front.

Marquardt

&&

.LONG TERM...
(Issued 257 PM CDT Tue Sep 15 2020)

Thursday through Saturday:

Northwest flow aloft will dominate with an upper trough in place so
temperatures will be cooler for the rest of the week. Steep low
level lapse rates may allow for some clouds to develop on Thursday.

The high will dominate the region as it reaches the Upper Great
Lakes on Friday. The GFS continues to be an outlier showing
precipitation moving across Wisconsin on Saturday so will
continue with a dry forecast for now.

Sunday through Tuesday:

The surface high will shift into the northeast allowing southwest
flow to return on Sunday. This will bring somewhat warmer
temperatures. Low pressure will move north of Wisconsin Monday and
Tuesday which may drag a cold front across southern Wisconsin. There
is still a lot of uncertainty whether the cold front will make it
here or stall west of us and how much precipitation there will be
with it.

Marquardt

&&

.AVIATION...
(Issued 1001 PM CDT Tue Sep 15 2020)

VFR conditions on Wed although some scattered clouds at 3-3.5 kft
and broken at times at 4-6 kft with the cold frontal passage.
MVFR Cigs may then develop Wed eve at least over ern WI via lake
effect clouds on nely winds.

Gehring

&&

.MARINE...
(Issued 1001 PM CDT Tue Sep 15 2020)

The Gale Warning has been cancelled for the north half of the
lake. South to southwest winds of 20-25 kts will continue for much
of the night over the north half. Breezy north to northeast winds
will develop over the open lake for Wednesday night into Thursday
after the passage of a cold front. Gales are not expected.
However, a Small Craft Advisory may be needed from Sheboygan to
Winthrop Harbor IL.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Sep 15, 9:11 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
911 PM CDT Tue Sep 15 2020

WIZ046-047-051-052-056>060-062>072-170215-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
911 PM CDT Tue Sep 15 2020

This Hazardous Weather Outlook is for portions of east
central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-170215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
911 PM CDT Tue Sep 15 2020

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Increasing northeast winds and building waves may reach Small
Craft Advisory levels later Wednesday night into Thursday.

Winds and waves may reach Small Craft Advisory levels at times
Friday night into Monday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-170215-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
911 PM CDT Tue Sep 15 2020

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Southwest winds 20 to 25 knots will continue for much of the night
over the north half, but gales are no longer expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Breezy north to northeast winds will develop over the open lake
for Wednesday night into Thursday after the passage of a cold
front. Gales are not expected.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:01 AM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan37 hr

Nearby

Small Craft Advisories in Wisconsin, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.